4 Signs of Drug Overdose

If you or a loved one are facing the struggles of drug addiction, you may be unaware of what signs to look out for in the event of an overdose. Due to the dangers of having more of a substance than your body can safely handle, it is important that you stay informed about the potential risks and signs of drug overdose.

1. Slow and Shallow Breathing

According to the Pennsylvania Department of Drug and Alcohol Programs, slow and shallow breaths are one of the first indicators of an opioid or depressant overdose. These drugs include Heroin, Narcotics, Xanax, Valium, and any other similar drugs. If your breathing is affected, you may not be getting the necessary amount of oxygen required for your body to properly function, which can present a very dangerous threat.

2. Bluish-Colored Nails and Lips

Drug Overdose

Disorientation and fatigue are signs of a drug overdose.

The National Library of Medicine lists blue-colored nails and lips as a sign of overdose, primarily for heroin users. Most often this occurs due to lack of oxygen in the blood, which is called cyanosis. If this condition appears along with other overdose symptoms, seek professional medical help immediately.

Cyanosis is a sign that the individual is not getting enough oxygen into their body, which can be a fatal issue as it leads to loss of consciousness, brain damage, and then death. It is important to act quickly to return oxygen to the individual’s body so that their organs can function properly.

3. Low Blood Pressure and Weak Pulse

These symptoms are particularly prevalent during an overdose of opioids, which are pain-relieving drugs such as hydrocodone and oxycodone. An individual experiencing these symptoms may not recognize them as such immediately, but the low blood pressure and weak pulse will show in other signs such as dizziness, headaches, or unconsciousness.

Low blood pressure is an indicator that your heart and other organs are not receiving an adequate amount of blood, and the medical name for this is hypotension.

4. Confusion

With all of the various symptoms that an individual will feel during an overdose, it is easy to become disoriented and fatigued. This may lead to extreme confusion and uncertainty, which is why the overdosed individual may not be able to diagnose their own issues, but will rather rely on friends and family around them to recognize the signs.

Due to the lightheadedness, dizziness, and drowsiness, the overdosed individual may not feel like themselves and he or she may not make much sense. If your loved one is displaying signs of overdose, however, they may not recognize these symptoms in themselves, so it is up to you to seek professional help.

If you or a loved one is struggling with drug addiction, don’t wait until it’s too late to seek help. Call to speak with a caring specialist who can help you get on the right track to preventing an overdose before it can ever happen. Recovery can take you away from the dangerous risk of an overdose, and instead provide you with a healthier, improved future.

What are the Most Dangerous Addiction Syndromes?

Caring specialists are available right now to help you find a treatment solution that’s right for you. Don’t wait... CALL NOW!

Resources

Pin It on Pinterest

Shares
Share This